Alert archive / Utah / Flash Flood Watches in 2014

Flash Flood Watch 7, NWS Salt Lake City, UT

August 11, 2014

NWS Salt Lake City, UT issued this flash flood watch at Aug 11, 2014, 2:26 PM MDT. It took effect at Aug 12, 2014, 12:00 PM MDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2014, 2:26 PM MDT (20:26 UTC)
In effect from
Aug 12, 2014, 12:00 PM MDT
Expired
Aug 13, 2014, 5:48 PM MDT
In force
30 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS65 KSLC 112026
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
226 PM MDT MON AUG 11 2014

UTZ002>016-019>021-517-518-120600-
/O.NEW.KSLC.FF.A.0007.140812T1800Z-140813T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...HUNTSVILLE...PARK CITY...HEBER CITY...WOODRUFF...
RANDOLPH...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...SCOFIELD...
DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...
BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
226 PM MDT MON AUG 11 2014

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR NORTHERN...CENTRAL AND SOUTHERN UTAH
  EXCEPT THE CACHE VALLEY.

* FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
  AREA TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. THESE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. 

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT
  CANYONS...SLICK ROCK AREAS...SMALL STREAMS IN STEEP TERRAIN AND
  NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR
  DRAINAGE WILL BE AT RISK OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
194 
WGUS65 KSLC 120409
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1009 PM MDT MON AUG 11 2014

UTZ002>016-019>021-517-518-121300-
/O.CON.KSLC.FF.A.0007.140812T1800Z-140813T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...HUNTSVILLE...PARK CITY...HEBER CITY...WOODRUFF...
RANDOLPH...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...SCOFIELD...
DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...
BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
1009 PM MDT MON AUG 11 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* NORTHERN...CENTRAL AND SOUTHERN UTAH WITH THE EXCEPTION OF THE
  CACHE VALLEY. 

* FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE 
  AREA TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. 
  THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY 
  RAIN. 

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS...
  SLICK ROCK AREAS...SMALL STREAMS IN STEEP TERRAIN AND NEAR 
  RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR 
  DRAINAGE WILL BE AT RISK OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
441 
WGUS65 KSLC 120844
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 AM MDT TUE AUG 12 2014

UTZ001-121800-
/O.EXB.KSLC.FF.A.0007.140812T1800Z-140814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD
244 AM MDT TUE AUG 12 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN UTAH...
  INCLUDING THE FOLLOWING AREA...CACHE VALLEY/UTAH PORTION.

* FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
  REGION TODAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS...
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP
  TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS
  WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

UTZ002>016-019>021-517-518-121800-
/O.EXT.KSLC.FF.A.0007.140812T1800Z-140814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...HUNTSVILLE...PARK CITY...HEBER CITY...WOODRUFF...
RANDOLPH...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...SCOFIELD...
DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...
BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
244 AM MDT TUE AUG 12 2014

...FLASH FLOOD WATCH NOW IN EFFECT FROM NOON MDT TODAY THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* ALL OF UTAH...EXCEPT DAGGETT...UINTAH...GRAND...AND SAN JUAN
  COUNITES.

* FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
  REGION TODAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS...
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP
  TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS
  WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

ROGOWSKI/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
956 
WGUS65 KSLC 120847
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
247 AM MDT TUE AUG 12 2014

UTZ001>016-019>021-517-518-122300-
/O.CON.KSLC.FF.A.0007.140812T1800Z-140814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY...
HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
247 AM MDT TUE AUG 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF UTAH...EXCEPT DAGGETT...UINTAH...GRAND...AND SAN JUAN
  COUNTIES.

* FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE 
  REGION TODAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE 
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY 
  RAINFALL. 

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... 
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN 
  STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN 
  AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

ROGOWSKI/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
815 
WGUS65 KSLC 122124
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT TUE AUG 12 2014

UTZ001>016-019>021-517-518-131100-
/O.CON.KSLC.FF.A.0007.000000T0000Z-140814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY...
HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
324 PM MDT TUE AUG 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND 
  SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL...
  SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST 
  CENTRAL UTAH. IN NORTHERN UTAH...CACHE VALLEY/UTAH PORTION...
  GREAT SALT LAKE DESERT AND MOUNTAINS...NORTHERN WASATCH 
  FRONT...SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH 
  FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 
  NORTH...WASATCH MOUNTAINS SOUTH OF I-80...WESTERN UINTA BASIN 
  AND WESTERN UINTA MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON 
  RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST 
  UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST 
  UTAH...SOUTHERN MOUNTAINS.

* THROUGH WEDNESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
  REGION. SOME STORMS WILL CONTINUE OVERNIGHT BUT WILL INCREASE IN
  COVERAGE DURING THE DAY WEDNESDAY...PERSISTING THROUGH WEDNESDAY EVENING.
  THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
  RAINFALL.

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... 
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN 
  STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN 
  AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
551 
WGUS65 KSLC 130845
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MDT WED AUG 13 2014

UTZ001>016-019>021-517-518-132300-
/O.CON.KSLC.FF.A.0007.000000T0000Z-140814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY...
HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
245 AM MDT WED AUG 13 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF UTAH

* THROUGH THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE AT
  TIMES ACROSS UTAH THROUGH THIS EVENING. THESE THUNDERSTORMS
  WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.

* THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... 
  SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN 
  STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN 
  AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED.

&&

$$

ROGOWSKI/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
004 
WGUS65 KSLC 132348
FFASLC

FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
548 PM MDT WED AUG 13 2014


UTZ001>016-019>021-517-518-140100-
/O.CAN.KSLC.FF.A.0007.000000T0000Z-140814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO...
NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY...
HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI...
RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT...
KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
548 PM MDT WED AUG 13 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR NORTHERN...CENTRAL...SOUTHWEST AND SOUTH
CENTRAL UTAH HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...THE THREAT
FOR WIDESPREAD SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
FLASH FLOODING HAS DIMINISHED. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 9:31 AM MDT, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 11, 9:31 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
931 AM MDT MON AUG 11 2014

.SYNOPSIS...A TROUGH ALONG THE WEST COAST AND A RIDGE OVER NEW
MEXICO ARE COMBINING TO BRING A MOIST SOUTHERLY FLOW TO THE GREAT
BASIN. MOISTURE WILL INCREASE OVER THE AREA TODAY AND TUESDAY.
A DRYING TREND IS EXPECTED LATE IN THE WEEK.

&&

.DISCUSSION...CLOSED LOW OFF N. CA COAST THIS MORNING AND UPPER
HIGH AT 500 MB OVER NEW MEXICO. INCREASING SOUTHERLY FLOW IN
BETWEEN THESE TWO FEATURES IS BRINGING MOISTURE NORTH INTO UTAH
THIS MORNING. GOES PW SHOWS AROUND AN INCH ALREADY OVER THE
SOUTHWEST WITH AROUND .75 OVER THE NORTH. HOWEVER MOISTURE IS
MAINLY ABOVE 700 MB WITH SURFACE DEWPOINTS STILL IN THE 40S EVEN
IN THE SOUTH.

MAIN ACTION TODAY WILL BE OVER NEVADA...BUT EXPECT SOUTHERN UTAH
TO SEE WIDESPREAD CONVECTION. SOME LOCALLY HEAVY RAIN POSSIBLE BUT
IT WILL TAKE A BIT TO MOISTEN LOW LEVELS. SOME VERTICAL SHEAR BY
THIS AFTERNOON COULD GIVE STORMS SOME ORGANIZATION. LATEST HRRR
RUNS ALL SHOW CONSIDERABLE CONVECTION IN THE SOUTHWEST LATE TODAY.

MOISTURE INCREASES OVERNIGHT AND INTO TUESDAY AS PACIFIC TROUGH
EJECTS INLAND INTO NORTHERN ROCKIES. WITH MORE MOISTURE...MORE
DYNAMIC LIFT...AND MORE VERTICAL SHEAR...EXPECT TUESDAY TO BE A
VERY ACTIVE CONVECTIVE DAY OVER MUCH OF UTAH...ESPECIALLY SOUTH
AND CENTRAL. WILL CONTEMPLATE A FLASH FLOOD WATCH ISSUANCE THIS
AFTERNOON FOR TUESDAY AFTER PERUSAL OF 12Z RUNS.

NO CHANGES TO CURRENT FORECAST AT THIS TIME.

&&

.AVIATION...SOUTHEAST SURFACE WINDS ARE EXPECTED TO SHIFT TO THE
NORTHWEST BETWEEN 18-19Z. A 20 PERCENT CHANCE EXISTS THAT GUSTY AND
ERRATIC OUTFLOW WINDS WILL OCCUR FROM CONVECTION BETWEEN 21-03Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...DUNN
AVIATION...VERZELLA

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 11, 2:46 AM MDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
246 AM MDT MON AUG 11 2014

UTZ001>016-019>021-517-518-WYZ021-121300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
246 AM MDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TODAY...WITH MOST OCCURRING ACROSS THE HIGH TERRAIN AND ALSO
SOUTHERN UTAH. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN
THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH THROUGH
MIDWEEK. THIS WILL BRING A RENEWED THREAT OF HEAVY RAIN WITH
THUNDERSTORMS...ESPECIALLY ON TUESDAY AND WEDNESDAY. THERE IS ALSO
THE THREAT OF GUSTY WINDS AND SMALL HAIL BOTH DAYS WITH ANY
THUNDERSTORMS.

A DRYING WESTERLY FLOW IS FORECAST FOR THE SECOND HALF OF THE
WEEK. CRITICAL FIRE WEATHER CONDITIONS WILL BECOME POSSIBLE
HEADING INTO THE WEEKEND WHERE FUELS ARE CRITICAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Flash Flood Watches in Utah, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.